Alert archive / Kentucky / Wind Advisories in 2015
Wind Advisory 3, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Dec 28, 2015, 3:38 AM EST for 14 counties in Kentucky. It took effect at Dec 28, 2015, 1:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2015, 3:38 AM EST (08:38 UTC)
- In effect from
- Dec 28, 2015, 1:00 PM EST
- Expired
- Dec 29, 2015, 1:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Clay County, KY, Harlan County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Leslie County, KY, Letcher County, KY, McCreary County, KY, Perry County, KY, Pike County, KY, Pulaski County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 70 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS73 KJKL 280838 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 338 AM EST MON DEC 28 2015 KYZ087-088-118-120-281600- /O.NEW.KJKL.WI.Y.0003.151228T1800Z-151229T0600Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 338 AM EST MON DEC 28 2015 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST TUESDAY. * TIMING...WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND OVERNIGHT...PARTICULARLY IN SOME OF THE HEAVIER RAIN SHOWERS AND AT ELEVATIONS ABOVE TWO THOUSAND FEET. * WINDS...SOUTHEAST TO SOUTHERLY WINDS WILL GUST OVER 40 MPH AT TIMES THIS AFTERNOON INTO TONIGHT...ESPECIALLY AT HIGHER ELEVATIONS. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ SHALLENBERGER/JMW
4 follow-up statements
767 WWUS73 KJKL 281600 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1100 AM EST MON DEC 28 2015 KYZ087-088-118-120-290000- /O.CON.KJKL.WI.Y.0003.151228T1800Z-151229T0600Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 1100 AM EST MON DEC 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * TIMING...WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT THIS AFTERNOON AND OVERNIGHT...PARTICULARLY IN ANY OF THE HEAVIER RAIN SHOWERS AND AT ELEVATIONS ABOVE TWO THOUSAND FEET. * WINDS...SOUTHEAST TO SOUTH WINDS WILL GUST TO OVER 40 MPH AT TIMES THIS AFTERNOON AND EVENING...ESPECIALLY AT HIGHER ELEVATIONS. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ SHALLENBERGER/GREIF
684 WWUS73 KJKL 282030 AAA NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 330 PM EST MON DEC 28 2015 KYZ079-080-083>086-113-115>117-290600- /O.EXA.KJKL.WI.Y.0003.000000T0000Z-151229T0600Z/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-KNOTT-PERRY-CLAY- LESLIE- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER... HYDEN 330 PM EST MON DEC 28 2015 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST TUESDAY. * TIMING...WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND OVERNIGHT...PARTICULARLY IN ANY OF THE HEAVIER RAIN SHOWERS GENERALLY ALONG AND SOUTH OF THE HAL ROGERS PARKWAY AS WELL AS ELEVATIONS ABOVE TWO THOUSAND FEET. * WINDS...SOUTHEAST TO SOUTH WINDS WILL GUST TO OVER 40 MPH AT TIMES LATE THIS AFTERNOON AND THROUGH THE EVENING...ESPECIALLY WITH THE STRONGER SHOWERS AND AT HIGHER ELEVATIONS. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN THE HIGHER ELEVATIONS AND IN ANY STRONGER RAIN SHOWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ KYZ087-088-118-120-290600- /O.CON.KJKL.WI.Y.0003.000000T0000Z-151229T0600Z/ BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...MIDDLESBORO...PINEVILLE...CUMBERLAND... HARLAN...JENKINS...WHITESBURG...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 330 PM EST MON DEC 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * TIMING...WINDS WILL INCREASE AHEAD OF AN APPROACHING COLD FRONT LATE THIS AFTERNOON AND OVERNIGHT...PARTICULARLY IN ANY OF THE HEAVIER RAIN SHOWERS AND AT ELEVATIONS ABOVE TWO THOUSAND FEET. * WINDS...SOUTHEAST TO SOUTH WINDS WILL GUST TO OVER 40 MPH AT TIMES THIS LATE AFTERNOON AND THROUGH THE EVENING...ESPECIALLY AT HIGHER ELEVATIONS. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$ GREIF
524 WWUS73 KJKL 290327 AAB NPWJKL URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1027 PM EST MON DEC 28 2015 KYZ079-080-083>088-113-115>118-120-290600- /O.CON.KJKL.WI.Y.0003.000000T0000Z-151229T0600Z/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-KNOTT- PERRY-CLAY-LESLIE-LETCHER-PIKE- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER...HYDEN...JENKINS... WHITESBURG...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 1027 PM EST MON DEC 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... * TIMING...OCCASIONAL WIND GUSTS TO BETWEEN 30 AND 40 MPH CONTINUE TO OCCUR AHEAD OF AN APPROACHING COLD FRONT THIS EVENING... PARTICULARLY AT ELEVATIONS ABOVE TWO THOUSAND FEET. * WINDS...SOUTHEAST TO SOUTH WINDS WILL CONTINUE TO GUST TO BETWEEN 30 AND 40 MPH LATE THIS EVENING...ESPECIALLY AT HIGHER ELEVATIONS. * IMPACTS...DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. DRIVING MAY ALSO BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TAKE CAUTION IF TRAVELING...PARTICULARLY IN THE HIGHER ELEVATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS OF THESE MAGNITUDES COULD LEAD TO TREE DAMAGE POSSIBLY LEADING TO ISOLATED POWER OUTAGES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE CAUTION WHEN DRIVING. && $$
259 WWUS73 KJKL 290546 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1246 AM EST TUE DEC 29 2015 KYZ079-080-083>088-113-115>118-120-290700- /O.EXP.KJKL.WI.Y.0003.000000T0000Z-151229T0600Z/ PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-KNOTT- PERRY-CLAY-LESLIE-LETCHER-PIKE- INCLUDING THE CITIES OF...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... HINDMAN...PIPPA PASSES...HAZARD...MANCHESTER...HYDEN...JENKINS... WHITESBURG...COAL RUN...ELKHORN CITY...PIKEVILLE... SOUTH WILLIAMSON 1246 AM EST TUE DEC 29 2015 ...WIND ADVISORY WILL EXPIRE AT 1 AM EST EARLY THIS MORNING... WHILE SOME WIND GUSTS BETWEEN 15 AND 20 MPH ARE STILL POSSIBLE OVER THE NEXT COUPLE OF HOURS...THE GENERAL TREND WILL BE FOR WINDS TO CONTINUE DECREASING THROUGHOUT THE NIGHT. AS SUCH...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Dec 28, 12:28 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 28, 12:28 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1228 AM EST MON DEC 28 2015 .UPDATE... ISSUED AT 1228 AM EST MON DEC 28 2015 MADE SOME LATE EVENING UPDATES TO THE FORECAST PACKAGE. SHOWERS ARE DISSIPATING ALONG THE SFC FRONTAL BOUNDARY TO OUR SOUTH AS IT HAS STALLED OUT AND LOW LEVEL CONVERGENCE CONTINUES TO WEAKEN. THIS FEATURE WILL BECOME INCREASINGLY DISORGANIZED AND MAY WASH OUT AS IT LIFTS NORTHWARD THROUGH THE DAY MONDAY. CONSEQUENTLY...FOCUS OF PRECIPITATION THROUGH THE REMAINDER OF THE OVERNIGHT IS INCREASINGLY BECOMING H850 BOUNDARY POSITIONED ACROSS OUR NORTH AS IT ALSO LIFTS TO THE NORTH. THEREAFTER WE WILL HAVE TO WAIT FOR BETTER FORCING FROM THE MAIN STORM SYSTEM LOCATED OVER THE SOUTHERN PLAINS AS IT SHIFTS TO THE NORTH AND EAST INTO THE MIDWEST AND EVENTUALLY PULLS A TROUGH THROUGH THE OHIO VALLEY. GRIDS AND ZONE PACKAGE HAVE BEEN UPDATED TO REFLECT LATEST THOUGHTS. UPDATE ISSUED AT 931 PM EST SUN DEC 27 2015 FORECAST IS IN DECENT SHAPE THIS EVENING. SHOWER ACTIVITY HAS BEEN PICKING UP ACROSS THE SOUTH ALONG THE SFC FRONTAL BOUNDARY AS IT CONTINUES TO EDGE CLOSER...BUT MORE SLOWLY TOWARDS THE KY/TN STATE LINE. SEEING EVIDENCE THAT SOUTHERLY LOW LEVEL FLOW MAY ALREADY BE STRENGTHENING TO OUR WEST ACROSS WESTERN/CNTRL KY... HINTING AT THE POSSIBILITY OF SOME REDEVELOPMENT OF SHOWER ACTIVITY THROUGH THE PREDAWN HOURS OVER OUR WESTERN MOST COUNTIES. THIS FACTOR WOULD ALSO EXPLAIN THE PERSISTENT YET LIGHT NATURE OF ACTIVITY ACROSS OUR NORTH...ATTM A BIT MORE THAN EXPECTED EARLIER THIS EVENING. MOST RECENT HRRR SUPPORTS CURRENT LINE OF THINKING AS WELL. HAVE MADE SOME MINOR ADJUSTMENTS TO THE GRIDS AND FORECAST PACKAGE FOR LATEST THOUGHTS AND HOURLY TRENDS. UPDATE ISSUED AT 545 PM EST SUN DEC 27 2015 A FRONTAL BOUNDARY IS CURRENTLY DROPPING SOUTHWARD THROUGH OUR FORECAST AREA AND IS EXPECTED TO MOVE SOUTH OF THE HAL ROGERS PARKWAY/HWY 80 BY EARLY MORNING MONDAY...06-09Z. HOWEVER...WE ARE LOSING MOST OF THE FORCING ALONG THIS BOUNDARY AS H925-H850 WINDS WEAKEN FROM AROUND 45 KTS TO LESS THAN 15 KTS THROUGH THE EVENING HOURS. THEREFORE EXPECT BAND OF RAINFALL TO OUR NORTH TO DIMINISH WITH TIME AS LLJ WEAKENS. THERE IS ENOUGH CONVERGENCE ALONG THE BOUNDARY ITSELF HOWEVER TO ALLOW SCATTERED SHOWERS TO DEVELOP ALONG THE FRONT AS IT PUSHES SOUTHWARD. LLJ STRENGTHENS AGAIN TOWARDS DAWN WHICH WILL BE RESPONSIBLE FOR REDEVELOPMENT OF CONVECTION MOVING IN FROM THE WEST...SOUTHWEST. SHORT TERM MODELS HAVE PICKED UP WELL ON THIS SCENARIO...AND CURRENT RADAR TRENDS ESPECIALLY SUPPORTS THIS LINE OF THINKING FOR THE IMMEDIATE SHORT TERM PERIOD. HAVE ADJUSTED GRIDS AND ZONES ACCORDINGLY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 215 PM EST SUN DEC 27 2015 18Z SFC ANALYSIS SHOWS THE INITIAL LOW PRESSURE WAVE PASSING OUT OF KENTUCKY. THIS IS DRAGGING THE FRONT OUR WAY FROM THE WEST AND NORTH. SO FAR...THOUGH...THE CONVECTION ASSOCIATED WITH THIS BOUNDARY FOR EAST KENTUCKY HAS MAINLY JUST BEEN SOME SCATTERED LIGHT SHOWERS AFFECTING LOCATIONS NORTH OF INTERSTATE 64. FOR THE MOST PART OUR AREA ENJOYED A VERY WARM AND BREEZY DAY WITH TEMPERATURES PEAKING IN THE MID 70S. DEW POINTS WERE QUITE SUMMER- LIKE IN THE UPPER 50S AND LOWER 60S FOR MOST PLACES. WINDS GUSTED TO BETWEEN 20 AND 25 MPH FROM THE SOUTHWEST FOR LOCATIONS THAT SAW ANY SUNSHINE FROM BETWEEN BROKEN DECKS OF MID AND HIGH LAYER CLOUDS. THE RIVERS THROUGH EAST KENTUCKY CONTINUE TO RUN HIGH BUT ARE ALL DROPPING. THE MODELS ARE IN GOOD AGREEMENT ALOFT AS THEY ALL ROLL A VERY STRONG...AND FAR SOUTH...CLOSED LOW FROM THE BIG BEND REGION OF TEXAS NORTH NORTHEAST INTO THE UPPER MIDWEST AND EVENTUALLY TO THE WESTERN GREAT LAKES BY TUESDAY MORNING. THE MODELS CLUSTER BETTER WITH THIS LOW/S TRACK AND STRENGTH THAN THEY DID 24 HOURS AGO. ACCORDINGLY...CONFIDENCE HAS INCREASED IN THEIR CONSENSUS SOLUTION. FOR EAST KENTUCKY...WE WILL ENDURE A GLANCING BLOW FROM THIS SYSTEM WITH ITS MAIN EFFECTS PASSING THROUGH LATER MONDAY INTO EARLY TUESDAY MORNING AS ITS VORT STREAM CROSSES KENTUCKY. OTHERWISE...BROAD AND DEEP SOUTHWEST FLOW WILL BE THE RULE INTO MONDAY AFTERNOON SUSTAINING THE WARM AND MOIST CONDITIONS. GIVEN THE BETTER MODEL AGREEMENT HAVE FAVORED A BLENDED SOLUTION WITH EMPHASIS ON THE NAM12 FOR WEATHER DETAILS AND THE HRRR...WITH A GRAIN OF SALT...IN THE NEAR TERM. SENSIBLE WEATHER WILL FEATURE A WARM EVENING FOR MOST OF THE AREA BUT A COOLING AND WETTER ONE IN THE NORTH AND WEST AS THAT FRONT/S IMPACTS ARE FELT. IN TIME...TONIGHT...THIS BOUNDARY WILL BRING COOLER CONDITIONS DEEPER INTO EAST KENTUCKY ALONG WITH SCATTERED TO NUMEROUS SHOWERS. CANNOT RULE OUT A STRAY THUNDERSTORM DURING THE NIGHT...BUT CHANCES ARE PRETTY SMALL. FOR MONDAY...ADDITIONAL SHOWERS AND PERHAPS A THUNDERSTORM WILL BE AROUND INTO THE AFTERNOON OUT AHEAD OF AN APPROACHING AND MUCH STRONGER COLD FRONT. THIS FRONT WILL BRING THE BULK OF THE RAIN EXPECTED ACROSS EAST KENTUCKY FOR THIS PERIOD...MAINLY IN THE EVENING MONDAY AND THE OVERNIGHT HOURS INTO EARLY TUESDAY. AT THAT POINT THE WHOLE WEATHER SYSTEM WILL BE PROGRESSIVE ENOUGH TO LIKELY PRECLUDE ANY MORE THAN JUST SOME BRIEF NUISANCE FLOODING. AS SUCH...WILL HOLD OFF ON ANY FLOOD WATCHES FOR THE TIME BEING. SHOULD THE SHOWER ACTIVITY BECOME MORE ROBUST TONIGHT OR INTO THE DAY MONDAY CONDITIONS WOULD THEN BE MORE RIPE FOR FLOODING AND A WATCH MAY BE NEEDED. FOR NOW WILL CONTINUE THE CURRENT ESF DETAILING THE RAINFALL CONCERNS THROUGH TUESDAY. WARM TEMPERATURES WILL CONTINUE FOR MOST OF THE AREA ON MONDAY AHEAD OF THE MAIN COLD FRONT WITH DAILY RECORDS THREATENED AGAIN. AGAIN STARTED WITH THE SHORTBLEND FOR TEMPERATURES AND DEW POINTS THROUGH MONDAY MORNING AND THE SUPERBLEND THEREAFTER THROUGH MONDAY NIGHT. DID HAVE TO ADJUST THESE IN THE NEAR TERM TO CAPTURE THE CURRENT WARMTH FOR MOST OF THE AREA. ALSO MADE SOME MINOR CHANGES TO THE LOWS OVER OUR SOUTHERN COUNTIES TONIGHT WHERE A SMALL RIDGE AND VALLEY DIFFERENCE IS EXPECTED TO SET UP IN THE EVENING BEFORE THE THICKER AND LOWER CLOUDS MOVE IN...ALONG WITH THE HIGHER PCPN CHANGES. AS FOR POPS...ENDED UP MOST SIMILAR TO THE MET NUMBERS...BUT NOT TOO FAR FROM THE MAV/S THROUGH THE PERIOD. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 306 PM EST SUN DEC 27 2015 THE MODELS WERE IN GOOD AGREEMENT IN THE LONG TERM THIS TIME AROUND. THE CONSENSUS IS FOR A LARGE WELL DEVELOPED AREA OF LOW PRESSURE TO MOVE QUICKLY ACROSS THE GREAT LAKES REGION AND INTO NE ENGLAND TUESDAY AND TUESDAY NIGHT. THE LOW WILL DRAG A SURFACE COLD FRONT EASTWARD ACROSS EASTERN KENTUCKY ON TUESDAY. SCATTERED RAIN SHOWERS ARE EXPECTED TO MOVE ACROSS THE AREA AS WELL JUST BEHIND THE DEPARTING FRONTAL BOUNDARY. AFTER A VERY BRIEF LULL...ANOTHER WEATHER SYSTEM IS EXPECTED TO APPROACH FROM THE SOUTHWEST AND MOVE UP THE SPINE OF THE APPALACHIAN MOUNTAINS TUESDAY NIGHT AND WEDNESDAY. THIS SECOND WEATHER SYSTEM SHOULD BRING SCATTERED TO NUMEROUS RAIN SHOWERS TO THE AREA THROUGH THE MIDDLE OF THE WEEK. THE QUESTION WILL BE THE AMOUNT OF MOISTURE AVAILABLE TO THE SYSTEM AS IT MOVES THROUGH. AT THIS TIME BASED ON THE MODEL AGREEMENT...IT SEEMED REASONABLE TO HAVE FAIRLY HIGH POPS IN THE FORECAST FOR TUESDAY NIGHT AND WEDNESDAY. TEMPERATURES WILL REMAIN WARM ENOUGH TO KEEP EVERYTHING IN LIQUID FORM. ONCE THIS SECOND SYSTEM EXITS THE AREA ON WEDNESDAY MORNING...THE REST OF THE WEEK SHOULD BE DRY AND MUCH COOLER THAN WE HAVE BEEN USED TO IN RECENT WEEKS. TEMPERATURES WILL BE WELL ABOVE NORMAL TUESDAY AND WEDNESDAY...AS AN UNSEASONABLY WARM AND MOIST AIR MASS REMAINS IN PLACE ACROSS THE REGION. WE CAN EXPECT MUCH COOLER TEMPERATURES ON THURSDAY AS COLD AIR SPILLS INTO THE AREA BEHIND A DEPARTING AREA OF LOW PRESSURE. A MAJOR COOL DOWN WILL THEN BE ON TAP FOR FRIDAY AND SATURDAY...AS A CANADIAN AS MASS SETTLES OVER THE REGION. HIGHS TO END THE WEEK AND INTO THE UPCOMING WEEKEND WILL LIKELY BE SEVERAL DEGREES COOLER THAN NORMAL ACROSS EASTERN KENTUCKY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1225 AM EST MON DEC 28 2015 CURRENTLY...THE COLD FRONT REMAINS IN PLACE ACROSS EASTERN KENTUCKY TONIGHT WITH LOW LEVEL CLOUD COVER AND FEW SHOWERS MOVING THROUGH THE AREA. LATER TONIGHT...A WARM FRONT WILL DEVELOP AND LIFT THROUGH THE AREA. THIS WILL CREATE SOME SOUTHEAST DOWNSLOPE WINDS ACROSS THE AREA AND CAUSE LOW LEVEL CIGS TO LIFT BY LATE MORNING AND EVEN SOME VFR CIGS DEVELOPING BY MIDDAY. THE COLD FRONT WILL THEN PUSH THROUGH THE AREA BY LATE DAY MONDAY DROPPING CIGS AND VIS AGAIN. WINDS WILL BE MAINLY OUT OF THE SOUTH BEFORE RAMPING UP LATER ON MONDAY AND EVEN SHIFTING TO THE SOUTHWEST AS THE FRONT MOVES THROUGH. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...RAY SHORT TERM...GREIF LONG TERM...AR AVIATION...SHALLENBERGER
Hazardous weather outlook, Dec 27, 2:55 PM EST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 255 PM EST SUN DEC 27 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-282300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 255 PM EST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. PORTIONS OF THE KENTUCKY AND CUMBERLAND RIVER BASINS WILL CONTINUE TO RUN HIGH INTO TONIGHT. IN ADDITION...SHOWERS WILL BRING MORE RAIN TO MUCH OF THE AREA AGAIN TONIGHT. THE BULK OF THE RAIN SHOULD FALL ALONG AND NORTH OF THE MOUNTAIN PARKWAY...WHERE BETWEEN A QUARTER AND A HALF INCH IS EXPECTED THROUGH TONIGHT. HOWEVER...ANY RAINFALL THAT OCCURS MAY LEAD TO ADDITIONAL RISES ALONG AREA CREEKS...STREAMS...AND RIVERS. THERE IS ALSO A CHANCE OF THUNDERSTORMS AT TIMES THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CHANCE OF THUNDERSTORMS WILL LINGER THROUGH MONDAY EVENING. A PROLONGED PERIOD OF WET WEATHER WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL ALLOW FOR A CONTINUED RISK OF FLOODING ALONG CREEKS...STREAMS...AND RIVERS. HOWEVER...UNCERTAINTY REMAINS REGARDING THE LOCATION AND AMOUNTS OF THE HEAVIEST RAINFALL DURING THIS TIME. THUNDERSTORMS WILL BE POSSIBLE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAINFALL OR FLOODING THROUGH THE MIDDLE OF NEXT WEEK. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 3:07 AM EST | Flash Flood Watch | JKL | Laurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley | 19 hr |
Nearby
Wind Advisories in Kentucky, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.